Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
miracleseeker

Stalevo dosing

Recommended Posts

Dr Okun,

 

I believe I have brought this up before but I don't think you gave an answer that was satisfactory to me so I need to ask again.

what is the difference if someone takes 150mg Stalevo vs taking 125mg Stalevo? I know the mg difference in a math point of view but I want to know what benefit is it to take 150 over 125. How does a doctor determine that a patient should be on 150 or 125? Yes I know 150 is stronger but in terms of how long it will stay in the system and how a person will feel better from it how is that known?

 

For the past week my mom is alert and laughing and moving around in the middle of the night to the time she takes her AM dose. That's TEN HOURS between doses and she acts like she doesn't have PD. Once I give her the medication of 150mg Stalevo with .75mg Mirapex at 5:30am, within 15 minutes she is grinding her teeth and acting high with her moaning and groaning. It pains me to give her the dosage knowing what will happen next. Her doctor just chalks this up as dyskinesia but I don't think he's listening to what i said about her being so alive for 10 hours before that dose. I cannot explain myself enough to anyone to know what is happening or will really think about what is best for my mom. His answer was to decrease 150mg to 125mg to combat dyskinesia in the daytime but being that she takes 150mg at night and is so active for 10 hours that tells me there is nothing wrong with her on that dose before bedtime. I'm sorry to sound like a broken record but I do not know what to do. I have taken notes of how she reacts on certain days and reviewed them but I don't have an answer.

Share this post


Link to post
Share on other sites

I would suggest that you consider a second opinion. In some patients higher dosages of anything can lead to sedation and worsening of symptoms. In some PD cases you have to gently lower dosages over time. Basically the question you are asking is not necessarily Stalevo related. It is more a question of whether she is over-dosed and this is causing a worse state. You would need to work with a doc to gently decrease dosages on a trial and error basis to adequately address this question.

 

I hope that helps a little more.

Share this post


Link to post
Share on other sites

Yes that is a bit of relief thank you. I have decreased the Stalevo from 150mg to 125mg in the morning and afternoon only. She is still on 150mg Stalevo in the evening because that is the longest time she will be without medication so I want it to last. She actually does not need that booster Sinemet I had been giving her the past several months. I think I was doing her more harm than good with the mentality of more is better. Yes the question is Stalevo related because that's the only PD drug in question right now. The Mirapex is only .75mg 3 times a day and through trial and error that is the dosage she requires.

 

It's only been a day but so far she seems lighter on her feet. All this time when she felt like lead whenever I tried getting her up was probably due to too much meds and I misinterpreted it as too little. The grinding has decreased dramatically but I don't want to jinx it because she has been unpredictable with the grinding so I'll wait and see. Because of this i will wait to give her the Amantadine. It may not be necessary. Like I said before. 1 drug = 15 side effects so I would rather not give it to her if she doesn't need it. Fingers crossed.

 

I still am asking what is the difference of 150mg to 125mg? How does a doctor determine which is the better dosage to presribe? My mom's doctor thinks the decrease is so minor that it may not make a difference but if it's true then why would that strength be available?

Share this post


Link to post
Share on other sites

It is dosage. 125 is less than 150. In some cases this can result in less dyskinesia. In others it can result in more PD symptoms. In some cases both can happen.

Share this post


Link to post
Share on other sites

I think in my mom's case it wouldn't matter since she's taking it crushed so it's too much too soon. However, with regular SInemet she is the same way. 30 minutes after taking either of them and she's moaning and groaning and halluciatiing and grinding for a good hour or 2. she is perfectly fine and quiet between doses. As I mentioned before she seems perfectly normal and well adjusted from 10 hours without meds. Her doctor did not have an answer. It pains me to give her the meds knowing what's to come. Does she have Parkinsons? If so how can she last this long without it? What is going on? Will an MRI explain this?

Share this post


Link to post
Share on other sites

I am sorry but I cannot answer these questions. I am sure you can understand that I would hate to give you wrong answers. This forum provides general guidance but should never replace an in person visit from an expert or group of experts. I know you had hoped I could answer these questions and I apologize.

  • Like 1

Share this post


Link to post
Share on other sites

I am not sure a MRI will bring you closer to the answers you seek. Of course I am playing arm chair quarterback from a distance so please do what you and your doc feel are best! Hang in there.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×